Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 21, NWS Great Falls, MT

November 21, 2008

NWS Great Falls, MT issued this high wind warning at Nov 21, 2008, 9:38 AM MST. It took effect at Nov 21, 2008, 11:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2008, 9:38 AM MST (16:38 UTC)
In effect from
Nov 21, 2008, 11:00 PM MST
Expired
Nov 22, 2008, 3:00 PM MST
In force
16 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 211638
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
938 AM MST FRI NOV 21 2008

MTZ009-220045-
/O.NEW.KTFX.HW.W.0021.081122T0600Z-081122T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
938 AM MST FRI NOV 21 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST SATURDAY. 

STRONG SUSTAINED WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN
FRONT OVERNIGHT. GUSTS UP TO 70 MPH ARE LIKELY IN FAVORED 
CANYONS...MOUNTAIN PASSES AND RIDGE TOPS. WIND SPEEDS SHOULD
BEGIN TO DIMINISH IN INTENSITY BY LATE MORNING ON SATURDAY.

DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
6 follow-up statements
000 
WWUS75 KTFX 212309
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
409 PM MST FRI NOV 21 2008

MTZ009-220600-
/O.CON.KTFX.HW.W.0021.081122T0600Z-081122T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
409 PM MST FRI NOV 21 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST SATURDAY FOR THE NORTHERN ROCKY MOUNTAIN FRONT.

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 70 MPH
WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATER TONIGHT. GUSTS
UP TO 80 MPH ARE POSSIBLE THROUGH FAVORED CANYONS AND MOUNTAIN
PASSES...AS WELL AS OVER RIDGE TOPS. WINDS ARE EXPECTED TO
DECREASE LATE SATURDAY MORNING.

DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 220411
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
911 PM MST FRI NOV 21 2008

MTZ009-221200-
/O.CON.KTFX.HW.W.0021.081122T0600Z-081122T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
911 PM MST FRI NOV 21 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY FOR
THE NORTHERN ROCKY MOUNTAIN FRONT.

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 70 MPH
ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT TONIGHT THROUGH
SATURDAY MORNING. GUSTS UP TO 80 MPH ARE POSSIBLE THROUGH FAVORED
CANYONS AND MOUNTAIN PASSES...AS WELL AS OVER RIDGE TOPS. THESE
WINDS MAY ALSO CAUSE REDUCED VISIBILITIES IN BLOWING SNOW...MAINLY
LATE TONIGHT THROUGH SATURDAY MORNING. WINDS ARE EXPECTED TO
DECREASE LATE SATURDAY MORNING.

DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 221142
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
442 AM MST SAT NOV 22 2008

MTZ009-221800-
/O.CON.KTFX.HW.W.0021.000000T0000Z-081122T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
442 AM MST SAT NOV 22 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 70 MPH
ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT THROUGH LATER THIS
MORNING. THESE WINDS MAY ALSO CAUSE REDUCED VISIBILITIES IN AREAS
OF BLOWING SNOW...PARTICULARLY OVER MOUNTAIN PASSES AND RIDGE TOPS.
WINDS ARE EXPECTED TO DECREASE BELOW WARNING CRITERIA EARLY
SATURDAY AFTERNOON.

DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 221215
NPWTFX

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
515 AM MST SAT NOV 22 2008

MTZ009-221800-
/O.CON.KTFX.HW.W.0021.000000T0000Z-081122T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
515 AM MST SAT NOV 22 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 70 MPH
ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT THROUGH LATER THIS
MORNING. THESE WINDS MAY ALSO CAUSE REDUCED VISIBILITIES IN AREAS
OF BLOWING SNOW...PARTICULARLY OVER MOUNTAIN PASSES AND RIDGE TOPS.
WINDS ARE EXPECTED TO DECREASE BELOW WARNING CRITERIA EARLY
SATURDAY AFTERNOON.

DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 221759
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1059 AM MST SAT NOV 22 2008

MTZ009-222200-
/O.EXT.KTFX.HW.W.0021.000000T0000Z-081122T2200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
1059 AM MST SAT NOV 22 2008

...HIGH WIND WARNING IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON.

THE HIGH WIND WARNING HAS BEEN EXTENDED UNTIL 3 PM MST. STRONG
SOUTHWEST WINDS CONTINUE TO BLOW WITH SPEEDS OF 25 TO 40 MPH WITH
GUSTS UP TO 70 MPH ALONG THE ROCKY MOUNTAIN FRONT. THESE WINDS
MAY ALSO CAUSE REDUCED VISIBILITIES IN AREAS OF BLOWING
SNOW...PARTICULARLY OVER MOUNTAIN PASSES AND RIDGE TOPS. WINDS ARE
EXPECTED TO DECREASE BELOW WARNING CRITERIA LATE SATURDAY
AFTERNOON.

DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 222154
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
254 PM MST SAT NOV 22 2008

MTZ009-222300-
/O.EXP.KTFX.HW.W.0021.000000T0000Z-081122T2200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
254 PM MST SAT NOV 22 2008

...HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON. 

THE UPPER LEVEL DISTURBANCE CAUSING THE HIGH WINDS HAS PASSED...AND
THE WINDS ARE DECREASING AS EXPECTED. NO WINDS ARE STRONG ENOUGH
TO REQUIRE AN EXTENSION OF THE HIGH WIND WARNING. THEREFORE THE
HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 3 PM.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 21, 4:45 AM MST, 4 hours 53 minutes earlier.

Area forecast discussion, Nov 21, 4:45 AM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
445 AM MST FRI NOV 21 2008

.DISCUSSION...

TODAY THROUGH SUNDAY...UPPER LEVEL SHORTWAVE WILL MOVE FROM
CENTRAL MONTANA INTO EASTERN MONTANA THIS MORNING. SURFACE FRONT
HAS ALREADY MOVED THROUGH GREAT FALLS AND CUT BANK WITH GUSTY
DOWNSLOPE WINDS CAUSING TEMPERATURES TO WARM OVER THE LAST FEW
HOURS. SNOW CONTINUES TO FALL IN THE HAVRE AREA BUT SHOULD TAPER
OFF EARLY THIS MORNING AS THE BAND MOVES EAST OF MY CWA. SCATTERED
TO NUMEROUS SHOWERS SHOULD ALSO CONTINUE TO AFFECT MY MOUNTAIN
ZONES THROUGH THE REMAINDER OF THE MORNING...BUT WILL DIMINISH BY
AFTERNOON AS COOL DRY AIR MOVES INTO THE REGION. PARTLY CLOUDS
SKIES AND DRY CONDITIONS WILL PREVAIL OVERNIGHT AS A WEAK RIDGE
BUILDS OVER THE NORTHERN ROCKY MOUNTAINS BUT ANOTHER SHORTWAVE IS
EXPECTED TO SWING ACROSS SOUTHERN CANADA ON SATURDAY BRINGING
SCATTERED TO NUMEROUS MOUNTAIN SHOWERS AND GUSTY WINDS ACROSS
NORTH CENTRAL MONTANA. WINDS COULD REACH UP TO 50 MPH ALONG THE
NORTHERN ROCKY MOUNTAIN FRONT BUT DO NOT EXPECT THEM TO EXCEED
HIGH WIND CRITERIA SO WILL NOT ISSUE ANY HIGHLIGHTS. THIS FEATURE
WILL MOVE QUICKLY EAST SATURDAY NIGHT ALLOWING ANOTHER SHORTWAVE
RIDGE TO BUILD OVER WESTERN MONTANA ON SUNDAY FOR A RELATIVELY
PLEASANT FALL DAY. MPJ

SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...AN UPPER LEVEL RIDGE WILL
BE IN PLACE OVER THE ZONES SUNDAY NIGHT AND KEEP THE AIRMASS WARM
AND DRY. THIS RIDGE WILL MOVE OVER EASTERN MONTANA BY MONDAY
AFTERNOON. HEIGHTS ALOFT WILL BEGIN A SLOW TREND DOWNWARDS AS LOW
PRESSURE TO THE WEST MOVES ACROSS THE PACIFIC NORTHWEST. TO THE
NORTH...A FAST MOVING SHORTWAVE WILL CROSS ALBERTA MONDAY AND THIS
WILL BE SEEN AT THE SURFACE AS BRISK WINDS ACROSS THE NORTHERN
ROCKIES AND PLAINS. MOISTURE WILL MOVE OVER THE ROCKIES TUESDAY
NIGHT AND THE TROF FINALLY WILL MOVE OVER THE ROCKIES BY
WEDNESDAY. DYNAMICS WILL NOT BE STRONG. HOWEVER...THE SYSTEM WILL
MOVE SLOWLY AND MODERATE MOUNTAIN SNOW APPEARS POSSIBLE. TEMPS
WILL ALLOW FOR SOME ACCUMULATIONS ACROSS THE VALLEYS AND PLAINS AS
WELL. THE SOUTHWEST ZONES...ESPECIALLY...COULD SEE LOCALLY HEAVY
SNOW UNDER THE INFLUENCE OF A SURFACE LOW PRESSURE CENTER OVER
NORTHWEST WYOMING. THE GFS HAS NOT BEEN CONSISTENT WITH THIS
SYSTEM...AND THE ECMWF IS NOT NEARLY AS STRONG AS THE
GFS...NEITHER WITH THE UPPER TROF NOR WITH THE SURFACE LOW...THUS
WILL REMAIN CAUTIOUS WITH FORECASTED PRECIPITATION. TEMPS WILL
BEGIN THE PERIOD WELL ABOVE NORMALS UNDERNEATH THE INFLUENCE OF
THE HIGH PRESSURE RIDGE. TEMPS WILL BEGIN TRENDING DOWNWARDS
TUESDAY AND WEDNESDAY BUT STILL REMAIN ABOVE NORMALS. ZELZER

THURSDAY AND FRIDAY...MODELS ARE NOT IN GOOD AGREEMENT NOR
PERSISTENT WITH PREVIOUS RUNS. THUS...WILL LEAN TOWARD THE ECMWF
WHICH IS A LITTLE MORE IN LINE WITH A BLOCKING RIDGE OVER THE
NORTHERN ROCKIES AND AN UPPER LEVEL TROUGH OVER THE DESERT
SOUTHWEST...LEAVING MONTANA UNDER A SPLIT FLOW WITH MOST OF THE
ENERGY DIVING SOUTH OF MONTANA DURING THE PERIOD. SO...WILL GO WITH
SLIGHTLY WARMER THAN SEASONAL AVERAGE TEMPERATURES ALONG WITH A
SLIGHT CHANCE OF SHOWERS OVER THE PLAINS AND VALLEYS AND SCATTERED
SNOW SHOWERS OVER THE MOUNTAINS. WILLIAMSON DC

&&

.AVIATION...
UPDATED 1144Z.
AN UPPER LEVEL LOW PRESSURE TROF WILL LEAVE THE AREA THIS MORNING.
CONDITIONS WILL IMPROVE AS THE AIRMASS DRIES BEHIND THE TROF.
SURFACE WINDS WILL BECOME STRONG AND GUSTY BEHIND THIS
FEATURE...WINDS WILL BE VERY STRONG OVER MOUNTAINS AND THROUGH
PASSES. WINDS WILL DECREASE QUICKLY DURING THE EVENING. MVFR
CONDITIONS...AND SOME IFR CONDITIONS... WILL CONTINUE NEAR AREAS OF
PRECIPITATION...ESPECIALLY NEAR AREAS OF SNOW. MOST PRECIPITATION
WILL BE COMING TO AN END DURING THE MORNING AND VFR CONDITIONS WILL
PREVAIL DURING THE NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  46  28  45  25 /  10   0  10  10
CTB  44  26  43  23 /  10   0  10  10
HLN  43  27  46  26 /  10   0  10  10
BZN  44  25  48  26 /  10   0  10  20
WEY  31  18  33  22 /  20   0  10  40
DLN  40  24  43  21 /  10   0  10  10
HVR  41  21  45  21 /  20   0  10  10
LWT  40  24  46  24 /  20   0  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 21, 4:11 AM MST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
411 AM MST FRI NOV 21 2008

MTZ008>015-044>055-221115-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
411 AM MST FRI NOV 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.